Doctor insights on:
Can Taking Probiotics Cause Diarrhea
Probiotics, by definition, are beneficial bacteria that live in our intestinal tract to help us maintain health intestines and colon. There are several species of these bacteria that are helpful to us including lactobacillus acidophilus. The meats we eat contain antibiotics that kill our natural bacteria that reside in our gut. Today, you will replace these ...Read more
Can too much probiotic cause diarrhea? Today I've had a probiotic pill, a kombucha drink and yogurt. Then soon after the yogurt experienced "d"
Probiotics have not been shown to be beneficial, the commercial messages notwithstanding.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form. Drink enough water daily so that your urine is mostly colorless.
Practice safe sex.
Get HPV vaccine. ...Read more
In case of recurrent UTI/diarrhea problem, can usage of Saccharomyces Boulardii probiotic and Cranberry juice cause harm & cause UTI again?
Can Cravit 500mg cause yellow mucousy loose stools? I have a lot of anxiety taking antibiotics. Also I'm taking 1000mg of rakubi-n (probiotic) 3/day.
It could: Cravat is a brand name for ciprofloxacin. The main side effects of antibiotics is GI upset. They can kill the bacteria in the gut as well as the area that you intended. Probiotics help repopulate the gut and will reduce the incidence of diahrrea. Talk to your doc about your anxieties. ...Read more
I'm on my third day of taking VSL 3 probiotic and have horrible diarrhea. Is this a common side effect?
Probiotic troubles: I wonder whether the diarrhea might have come from some antibiotics that were given recently or this product? Sometimes there can be abdominal discomfort or even diarrhea with these products - depending on your tolerances. You should probably stop taking them and call your GI doctor for help. In the mean time, taking in some fluids/chicken soup will help with the volume losses. Hope u feel better. ...Read more
Never had digestive issues and take probiotics daily. 4 weeks ago started having diarrhea and I still have it. It looks like powder. Any ideas?
I have had diarrhea for 5 days. Have been on brat diet, not much success. Pepto and probiotic pills have little effect. Need help on next step.
Multiple subtotal colectomy (STC) since 2000. Have had diarrhea every BM every day for 14+ yrs. Have followed FOD MAP diet, probiotics, etc. Help!
Kathleen: Try taking two to three Immodium AD capsules (OTC) ...Read more
I had severe c diff a year ago, and am wondering if I have it again, if so can a good probiotic alone cure it after first signs of diarrhea show up?
It is important to: Get tested for c diff and then take antibiotics if the result shows the infection. ...Read more
Please do not: Think that higher numbers of probiotics are better. It safer to look for mixed probiotics. The refrigerated are generally stronger because they are more alive. Peace and good health. ...Read more
What is the best probiotic to use if you have ibs? Also what would be the best medicine? (if I decide to go that route) somewhat frequent diarrhea
Please do not: Think that higher numbers of probiotics are better. It is better to look for mixed probiotics. The refrigerated are generally stronger because they are more alive. Peace and good health. Another type of doc may answer this question too and address conventional medications. ...Read more
How to treat episodes of diarrhea? Probiotics? Bread? And solutions for gas too would be appreciated.
Endefen is a natural: Product used to help w/GI symptoms. Start w/seeing your doc first to get a proper diagnosis. Take Endefen to see if it helps. Also consider a food sensitivity test by Great Plains Laboratory in Kansas. Peace and good health. ...Read more
I have Ulcerative colitis and started taking a pribiotic (VSL3) 3 days ago. I have gotten diarrhea from the probiotic. Is this normal?
Yes: But if persists need to see a gasteroentrologist ...Read more
Diarrhea returned 3weeks after taking clindamycin for 5 days. Yogurt (probiotics) made diarrhea better. Possible in the case of c difficile colitis?
Clostridium: CDiff does have a significant relapse rate. It has to be 100% liquid in order for the lab to process the sample. Young people can tolerate symptoms much more than the elderly or ill and therefore tend to go on with the infection a lot longer before seeking treatment. It may resolve spontaneously. But better if you go to your primary, ID or GI doctor. Avoid clindamycin in the future. ...Read more
Suffering from diarrhea IBS no medicines seems to work so I have started taking yakult drink which is a probiotic drink, is that a good idea?
How to stop ABX associated diarrhea in 4 y/o? He's taking probiotics and eating yogurt. Amoxicillin is for strep. 3rd day of ten, very loose stools
Is it okay to give my baby probiotic drink (yakult), she has diarrhea for 2 weeks now. She's taking 3 cotrimoazole, metronidazole and co-amoxiclav.
Poor Baby: Wow, this is a lot of antibiotics! Please double check with your prescribing doctor on these doses, especially the amoxiclav, this is the one that is most notorious for diarrhea. Yes, you may give her a probiotic. If she is more than two or three days away from the last dose, please bring her back to the doctor for a check, given the length of diarrhea, and to check her weight. ...Read more
Will taking a probiotic together with amoxillcillin antibiotic ease the diarrhea & stomach cramps?
Yes: Evidence shows that probiotics ease symptoms of antibiotic associated diarrhea. Caution though: are the symptoms really antibiotic associated, and what is the quality of the probiotic? Because probiotics are considered a food rather than a drug and are therefore not regulated by the FDA, you have to check that what's on the label is really in the bottle. Hope that helps ...Read more
I have diarrhea and abdominal discomfort after changing my diet by reducing many carbs, taking a probiotic and eating more fiber. Is this normal?
It certainly can be: The more changes you make in your diet, the higher likelihood you will experience changes in your bowel habits. The bowel gets used to processing certain types of foods and when you present something different, it adjusts. Making changes gradually rather than all at once is the best way to minimize these effects. Back off something and reintroduce gradually; symptoms should improve. ...Read more
Hi, I have diarrhea for about two weeks now with no vomiting and fever. What could be the reason? Taking Probiotics on Dr's prescription but no help.
Many reasons: Any blood in the stool? It sounds limited to loose stools for 2 weeks. It could be infectious such as a parasite like giardia or cryptosporidium. It could be lactose intolerance. It could be celiac disease, although that might have abd pain and weight loss. Seek gastroenterology consult. ...Read more
Diarrhea, irregularity, excessive gas, abdominal pain for a month. Taking probiotic, Metamucil. What could I have? What can I do for relief?
Had diarrhea for 8 days because of clindamycim taking for tooth infection. Went to oral surgeon who prescribed antibiotics for diarrhea, he said, stop antibiotics, take probiotics n fluids. Is it enoug?
Monitor Closely: GI symptoms from antibiotics are common. However, if the diarrhea persists after discontinuing antibiotics or is severe you need to see and MD to rule out a possible Clostridium Difficile infection. This infection is treatable and can become quite serious if not treated. ...Read more
Prescribed z-pack for 7 days for travelers diarrhea. Had normal stools until last day of z-pack, then had very loose stools. 1month since the end of my z-pack and I still have loose stools. Already taking probiotics. Can loose stools last this long?
Giardia? IBS?: Azithromycin is effective against only some causes of traveler's diarrhea, not all. But even without Rx, TD usually resolves entirely within a month. Loose stools due to the antibiotic also should not last this long. You should be evaluated for other causes, such as giardia, an intestinal parasite common in some travelers. Also, new research shows that TD can trigger irritable bowel syndrome. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor online
- Can probiotics cause nausea?
- Can probiotics cause yeast infection?
- Can probiotics cause constipation in babies?
- Can probiotics cause abdominal pain?
- Can you drink alcohol while taking probiotics?
- Can probiotics cause acid reflux?
- Can probiotics cause anxiety?
- Can probiotics cause headaches?
- Can probiotics cause insomnia?